Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Help!! Menopause hell

(15 Posts)
Carolyn1964 Sun 24-Jul-16 19:09:21

I'm 51 and have been Peri for the last year. Initially I felt fine just irregular periods but the last 3 mths I feel horrendous!! I wake every night as so hot but skin is ice cold too touch, skin always cold in the day but don't feel cold, legs, feet, ankles and hands ache constantly and ankles swell. Could cry for any reason and just feel generally down. Recently diagnosed as vitamin b12 deficiency and also thyroid been playing up so thyroxine been increased to 125mg. Tried magnesium for aches but after a month havnt noticed any difference. Just ordered vitamin d so fingers X!! Any help or advice greatly appreciated

pinkieandperkie Sun 24-Jul-16 19:24:59

I can only sympathise. I have been peri menopausal for four years now and it is getting so bad. I pretty much have every symptom going but the aches and pains are really hard to live with as it makes me feel so old. I am fed up with waking through the night boiling hot or dripping in cold sweat. Have got a prescription for hrt but am too afraid to to take it because I'm not sure I could cope with the side effects on top of everything else.

Carolyn1964 Sun 24-Jul-16 20:25:25

My gp tried to give me HRT I to refused as too scared!! Next gp said I couldnt have it anyway due to migrane aura - good job I didn't take from first one!! I'm also sick of waking feeling so hot. Does your skin feel cold too touch? My legs are my major issue - driving me insane as ache and tingle and stairs are a nightmare

pinkieandperkie Mon 25-Jul-16 06:58:15

The best way to describe my aches is that I feel like I have done tons of exercise but haven't actually exercised. My skin doesn't feel cold during the day but when I wake during the night I feel boiling hot but my skin is cold. I wish it would all go away. I've had enough of feeling like this. It's depressing sad

KathyBeale Mon 25-Jul-16 06:59:42

I'm only 42 but I've been peri-menopausal for three years. I've just gone on HRT and within a week I was feeling better. Why suffer?

pinkieandperkie Mon 25-Jul-16 07:01:38

Would you mind me asking what hrt you are taking? I was prescribed Elleste duet 1mg but have heard quite a lot of negativity regarding side effects.

TanteRose Mon 25-Jul-16 07:06:04

take a look at this site

www.menopausematters.co.uk/

lots of info, various types of HRT that you can try - different routes

www.menopausematters.co.uk/route.php

don't suffer - I don't intend to if it gets bad

Purplerunner Mon 25-Jul-16 07:08:46

I am on 2mg Elleste Solo (combined with the Mirena) and have no side effects. Feel much better than before!

Initially, tried the patches but they gave me a rash (I have quite sensitive skin).

Carolyn1964 Mon 25-Jul-16 07:13:28

Anyone have migraine with aura and take HRT?

pinkieandperkie Mon 25-Jul-16 07:17:48

Thanks Rose I will take a look at that.

JapanNextYear Mon 25-Jul-16 07:23:37

I tried HRT and it made me a bit mad and v depressed, but the brain fog lifted! So GP put me back on the pill, I'm 47, been back on it for 4 years, and it's brilliant. Symptoms gone, apart from night sweats, I'll come back to those, and I can stay on it till I'm 50 at which point I'll re assess.

It's bumping up my oestrogen which is do important. Also take Agnus castus to help not be a cow.

Night sweats, I have fewer with the hormones, but I bought a wool duvet from soak and sleep...and it regulates so I don't wake up...

Purplerunner Mon 25-Jul-16 07:32:14

I've only started getting migraines since I've been peri (mine seem to be hormonal) and since starting the HRT they have reduced in frequency.

Liking the sound of your duvet Japan

KathyBeale Mon 25-Jul-16 08:30:20

I'm on Elleste too but not sure which version. No side effects so far (still on my first packet) though I have noticed my mood dropped when I started on the progesterone pills. Still not as low as I was though. I've currently got my period - first one for months and months!

PollyPerky Mon 25-Jul-16 09:04:27

Carolyn I notice you've posted twice about the same thing and not commented on the info from the Migraine Trust about HRT and migraine.

If you are too scared to use it, fair enough, but please bear in mind that the GP who told you it was not suitable is in fact incorrect. GPs are often out of date re. HRT as the posts here show- so make your choice on the correct information.

Cherylene Mon 25-Jul-16 11:20:59

At some point, someone did some research that discovered that people who have migraine with aura are at an increased risk of stroke.

The combined oral contraceptive pill also increases risk of stroke, expecially in the first 6 months. This has been very well publicised in the press every time it happens to a young person (or appears to happen there is often no proof that coc are the cause, only circumstantially that they had recently started taking them). If you are young then your risk of stroke is very, very small indeed so that the very small increase in risk is more significant.

In 2007 the guidelines on contraceptives changed. They put both these risks together, and came out with the recommendation that women who had ever had a migraine with aura in their life should not take the COC pill. This changed from prescribing with care (ie the prescribing doctor weighed up the risks and made a decision).

I took COC for about 29 years (without taking out the time I was pregnant or bf) and was suddenly taken off it in 2012 at the age of 49 when my GP surgery suddenly caught up with this. Of course, I would have had a stroke if I had continued for the remaining 6 months before I was 50! I even had to throw away the ones they had just prescribed.

This, however, has nothing to do with hrt. HRT is replacement. Your risks of stroke from other causes are way, way higher. The triggers for migraines are varied and some people are better with hormones and some are worse. Getting the dose as even as possible without ups and downs is the best thing you can do, then you can decide for yourself if it is better for you, or not.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now